ive had tinitus for a while, and sometimes one ear
Yes, it is tinnitus
Hello and welcome to 'Ask A Doctor' service,
Any abnormal noise that seems to be coming from the ear is considered tinnitus. Tinnitus isn't a disorder in itself, it is a symptom of something else.
And the "something else" that is causing it can be due to many different things. A recent cold or sinus allergies can sometimes cause it and goes away when the underlying problem resolves. This problem is usually due to eustachian tube dysfunction (pressure changes in the tube that connects the throat to the middle ear.
Other things that can cause it to include excessive or hard ear wax (which can be seen easily with an otoscope), abnormalities of one of the middle ear bones (otosclerosis), exposure to loud noises, and age-related hearing loss.
High blood pressure, atherosclerosis and blood vessel abnormalities can sometimes cause tinnitus, too.
Muscle spasms and temporomandibular joint dysfunction can cause TMJ, but usually, people have associated jaw joint symptoms. Less common are Meniere's disease and acoustic neuroma (a benign growth on a nerve).
A number of medications are associated with tinnitus too.
So- you can see that there are a lot of possible causes. Most are innocuous, but unless you are having a cold or allergy now, you should go in to get it checked out. Start with your family doctor who can have a look in the ear canal. If that looks fine, the next step is to see an otolaryngologist (ENT Doctor) who can evaluate further.
I hope this information helps.
Let me know if I can assist you further.
Thoughts on this
If your blood pressure is controlled, I would not expect it to cause tinnitus.
Tinnitus is listed as a possible side effect of Losartan, but it is not high on the list - Losartan is not the one that is strongly associated with tinnitus.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for chronic hip/pelvic pain
- What causes coughing, sneezing, headaches and watery eyes?
- Suggest treatment for post nasal drainage and runny nose
- What causes foul body odor and overactive bladder while taking Trospium?
- What causes pain near the navel area?
- What causes joints pain with welts and teeth problems?
- Suggest remedy for drainage at back of throat and vomiting sensation
- Suggest treatment for pain under the clavicle
- Suggest medication for ADHD
- Suggest medication for bloating in a person with history of colitis